Idaho, 2007Extreme Cold in Idaho, February 2, 2007
February 2, 2007 · NWS PIH · 3 events in 3 counties and zones
An arctic cold front brought widespread -20 to -30 wind chill readings to parts of eastern Idaho.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front brought widespread -20 to -30 wind chill readings to parts of eastern Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 1, 7:50 PM MST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 1, 7:50 PM MST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
750 PM MST THU FEB 1 2007
.DISCUSSION...UPPER LEVEL DISTURBANCE MOVING SOUTHWARD THROUGH
FORECAST AREA THIS EVENING WITH MOST SNOW SHOWERS FOCUSED FROM SUN
VALLEY SOUTH THROUGH JEROME AND BURLEY AREA. SCALED BACK POPS OVER
THE EASTERN HIGHLANDS THIS EVENING TO JUST ISOLATED SHOWERS UNTIL
MIDNIGHT. SURFACE HIGH OVER MONTANA CONTINUES TO SLIDE SOUTH
ALONG THE DIVIDE WITH BRISK NORTH WINDS 10 TO 20 MPH DEVELOPING IN
THE UPPER SNAKE HIGHLANDS. WIND CHILL WARNING REMAINS IN EFFECT
FOR THOSE AREAS TONIGHT. RS
&&
.PREV DISCUSSION... /ISSUED 325 PM MST THU FEB 01 2007/
SHORT TERM...TODAY THROUGH SUNDAY. RADAR SHOWING SNOW OVER THE
NORTHERN SNAKE RIVER PLAIN SLOWLY SPREADING SOUTH IN RESPONSE TO THE
NEXT COLD AIR SURGE. NOT MUCH MSTR AVAILABILITY...SO EXPECT SNOW
AMOUNTS TO BE LIMITED. MAY SEE AROUND A HALF INCH IN THE VALLEY AND
AN INCH OR TWO IN THE MTNS. PRECIP MOVES OUT QUICKLY BY FRIDAY
MORN...HOWEVER MINOR WAVES IN THE NRLY FLOW MAY STILL SET OFF SOME
SNOW SHOWERS IN THE ERN HIGHLANDS FRIDAY AND FRI NIGHT. SAT NIGHT...
THE GFS FLATTENS THE W COAST RIDGE...ALLOWING MSTR TO SPILL OVER THE
TOP FOR ANOTHER ROUND OF SNOW SHOWERS SAT NITE AND SUNDAY. MOST WILL
BE IN THE MTNS...AGAIN WILL LIGHT AMOUNTS.
TEMPS EXPECTED TO FALL QUICKLY TONITE WITH THE SURGE OF ARCTIC AIR.
GUSTY NE WINDS WITH THE COLD ADVECTION EXPECTED TO PUSH WIND CHILL
READINGS INTO THE WARNING CRITERIA IN THE CENTRAL MTNS...ERN
HIGHLANDS...AND THE UPPER SNAKE RIVER PLAIN TONITE AND FRIDAY. TEMPS
WILL RECOVER ON SAT AND SUNDAY. HEDGES
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. MODELS ARE IN AGREEMENT
THAT THE WESTERN RIDGE WILL GRADUALLY BUILD INTO THE REGION SUNDAY
NIGHT THROUGH TUESDAY. NORTHWEST FLOW ALOFT WILL SUPPORT WARM AIR
ADVECTION AND UPSLOPE FLOW OVER THE CENTRAL MOUNTAINS AND
PARTICULARLY OVER THE EASTERN AND UPPER SNAKE HIGHLANDS. THIS
WARRANTS THE MENTION OF A SLIGHT CHANCE OF SNOW IN THOSE AREAS
THROUGH TUESDAY...THEN DRY WEDNESDAY AS UPPER RIDGE SETTLES INTO THE
AREA. WINDS ALOFT WILL BE STRONG ENOUGH TO PROMOTE MIXING SO THE
WARMER MEXMOS TEMPERATURES SHOULD BE REALIZED. THEREFORE...TRENDED
TEMPERATURES ABOVE CLIMO BEGINNING MONDAY. MODELS DIFFERENCES BEGIN
TO SHOW UP BY WED WITH HANDLING OF PACIFIC SYSTEM. THE GFS NOW
BRINGS THE PACIFIC WAVE INTO SOUTHERN CALIF BY THU...AND MAINTAINS
THE RIDGE OVER THE REGION. THE ECMWF...ON THE OTHER HAND...SWINGS A
TROUGH THROUGH THE PACNW AND INTO IDAHO ON THU. THINK THE GFS IS
MORE REPRESENTATIVE OF THE PATTERN THIS WINTER IN TAKING CLOSED LOWS
THROUGH THE SOUTHWESTERN U.S....BUT BECAUSE ITS LATE IN THE FORECAST
STILL THINK ITS PRUDENT TO CONTINUE WITH NEAR CLIMO POPS. WAW
AVIATION...COLD FRONT SLIPPING SOUTH THROUGH THE UPPER SNAKE PLAIN
WILL CONTINUE TO PLUNGE SOUTH THROUGH THE AREA THIS EVENING.
NUMEROUS LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS EAST OF A KSMN-KLLJ-KTWF LINE. THE SNOW SHOWERS WILL END BY
12Z FRIDAY. WITHIN THESE SNOW SHOWERS...WIDESPREAD MVFR AND LOCAL
IFR CONDITIONS WILL EXIST. OTHERWISE...VFR CONDITIONS WILL BE COMMON
WEST OF A KSMN-KLLJ-KTWF LINE. WAW
PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING TONIGHT THROUGH FRIDAY AFTERNOON FOR
IDZ019-IDZ020-IDZ023-IDZ032.
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 12 PM MST FRIDAY FOR IDZ019-032.
WIND CHILL WARNING UNTIL 12 PM MST FRIDAY FOR IDZ020-023.
&&
Hazardous weather outlook, Feb 1, 4:00 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MST THU FEB 01 2007
IDZ017>025-031-032-021115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MST THU FEB 01 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
AN ARCTIC AIRMASS WILL SPILL OVER THE DIVIDE TODAY WITH DANGEROUSLY
COLD WIND CHILL VALUES EXPECTED TO DEVELOP ACROSS THE UPPER VALLEY
AND NORTHEAST HIGHLANDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Extreme Cold/Wind Chill, Upper Snake Highlands
- When
- February 2, 2:00 AM MST to 9:00 AM MST
- Where
- Upper Snake Highlands forecast zone
- Reported by
- Mesonet
Twenty-five below zero degree wind chill readings were recorded in the Upper Snake Highlands on the morning of the second.
Extreme Cold/Wind Chill, Upper Snake River Plain
- When
- February 2, 2:00 AM MST to 9:00 AM MST
- Where
- Upper Snake River Plain forecast zone
- Reported by
- Mesonet
Twenty-five below zero degree wind chill readings were reported at the INL site in the Upper Snake River Plain.
Extreme Cold/Wind Chill, Lost River / Pahsimeroi
- When
- February 2, 2:00 AM MST to 9:00 AM MST
- Where
- Lost River / Pahsimeroi forecast zone
- Reported by
- Mesonet
Twenty-five below zero degree wind chill readings were recorded in the Lost River/Pahsimeroi region.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Florida, February 2, 200721 deaths · 61 injured · $156 million · EF3 · 4 events
- Lake-Effect Snow in New York, February 2 to 12, 2007$4.8 million · 6 events
- Winter Weather in Vermont, February 2 to 3, 2007$50,000 · 16 events
- Winter Weather in New York, February 2, 2007$25,000 · 9 events
- Extreme Cold in Iowa, February 2 to 5, 200721 events
- Blizzard and Winter Storm in Michigan, February 2 to 4, 200715 events
- Extreme Cold in Illinois, February 2 to 5, 200713 events
- Winter Weather in Pennsylvania, February 2, 20078 events
- Extreme Cold in North Dakota, February 2 to 3, 20078 events
- High Wind in South Dakota, February 2, 200752 kt wind · 7 events
- Extreme Cold in Wisconsin, February 2 to 5, 20076 events
- Extreme Cold in Minnesota, February 2 to 3, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13975, 13976, 13977.